Ask an Expert: View a Question
 
 
 
 

Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.

If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-997-8282. It is possible to get an appointment for a second opinion within a few days of contacting us.

We hope you find the information helpful!

ForumQuestionsAsk a Question
Questions to ask to ensure you are in good hands
Questions on what to ask to make sure your in good hands.
2,506 Ask a Question

AskedPublicly Submitted Question
9/15/2017I cpmpleted 33 rounds of radiation on JUne30 (bi-lateral, stage III--had chemo in th winter, 2 lumpectomy surgeries and lymphnode panel removed from left side) Left breast became red, dark around nipple area, and HUGE in a few days. It is a long story, but I have been on a few anti-biotics, then IV Abiotics, off that (Infectious Disease Doctor took me off them and prescribed an oral....) Have had FOUR aspirations to get fluoid out --latest is bloody with particles of ? in it. Test results next week. Firt biopsy negative for MRSA, cancer cells and anything lese weird. My question is I hasve felt all along that it was the BIOZORB that was placed in my incision. It is still infected in that area, and my doctor wants to possibly put me back on IV antibiotics!! My breast didn't get much worse , if any, after off of the IV --the antibiotics are NOT working and was on IV for almost 3 weeks, and some type of oral for a month! I think my breast surgeon should go in and remove the GD marker. am I way off base here?? IF the antibiotis aren't working well, I don't want MORE and MORE put in my system.
RepliedJHU's Breast Center Reply
9/17/2017sometimes these kind of symptoms are caused by the development of lymphedema in the breast, caused by the radiation. see if a certified lymphedema therapist in rehab medicine can see you and determine if this is contributing to the problem. Haven't seen biozorb be a problem for others.

Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.

The contents of this portion of the website cannot be used as a substitute for a consultation with your doctor or other healthcare provider. It also may not represent the opinions of other Johns Hopkins professionals. It is a free service performed on volunteer time and intended to provide feedback to questions posted by consumers however should not be used as a directive or instructions to now follow. Seeing your own medical provider is always important in getting your needs and questions addressed. In the majority of cases, a clinical examination, review of pathology slides and xrays, along with other medical information is needed to truly provide a consultative service. If you wish to receive a formal consultation with our physicians please call 443-997-8282 for surgical appointments and 410-955-8964 for medical or radiation oncology appts. For breast imaging, call 410-955-4100.

 
 
 
 
 

© The Johns Hopkins University, The Johns Hopkins Hospital, and Johns Hopkins Health System, All rights reserved.